New Here! Hoping to find out about lamotrogine being cause of loss of vision

Messages
3
Reaction score
0
Points
0
Hello! I have had epilepsy since I was about six. Its only been problem about three or four short time periods over 40 years. Each time meds adjusted or switched and problem solved. I'm 2010 it was finally diagnosed that the seizures were cause by Tuberous Sclerosis.

!.I have been on solely on Lamotrogyne (300 in morning and 400 at night) with no problems. My memory and stamina have actually improved as a result of the meds.

Then about two years ago everything started to look darker and almost snowy as in a television set.

Whites look greyed and flat surfaces or .the sky look snowy.

Not totally sure yet but this may be a result of the meds.

My neurologist does not want to play around with.dosage and my neuroopthomologist is not sure it is the Lamotrogyne.

Has anyone had this problem? Has it gone away when Lamotrogyne is reduced or stopped?

My vision isn't blurred. My wife is always surprised when I can read signs far away.

Any help would be appreciated. I am worried I am going blind at 40 years old and not sure I can take it.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,777
Reaction score
231
Points
173
Hi joshua1332, welcome to CWE!

I've been on Lamotrigine for a little over 5 years. I've experienced intermittent blurry vision (particularly in my middle distance vision), but not the kind of vision issues you describe. You might search on askapatient to see if anyone has had a similar side effect:
http://www.askapatient.com/viewrating.asp?drug=20241&name=LAMICTAL

Does the side effect come and go, or is it persistent? Did it come on suddenly or gradually? Are you on any other medications? Have you been checked for cataracts?

Best,
Nakamova
 
Messages
3
Reaction score
0
Points
0
Thank for quick reply.

It has been persistent and seems to be getting worse but also I just be more aware at certain times.

Pretty sure my opthamalogist checked for cateract but will double check.

Just started taking blood pressure med (lisperal or something. Dont have bottle with me) but very low dosage and this was going on before
 

Endless

Even Keel
Messages
4,466
Reaction score
2
Points
0
Joshua,

Do you have headaches?

When is the last time your neuro opthamologist checked your eyes, as in the dr. looked at the nerves and the discs in the back of your eyes? Do you remember what the doctor said about it? It may be a good idea to go in and have that test, plus a visual field test done ASAP.

The eye tests will tell you if it is an eye problem.

If you have headaches then consider seeing a neurologist who is a headache specialist. The vision problems could be from migraines, or from Intracranial Hypertension. The latter one is unlikely but I had to mention it. I have both migraines and IH and blurriness and visual obscurations are both problems. If it was IH your neuro op should have caught that, though. Some still dont' because they think normal weight men don't get it. Wrong. They do.

Eyes are nothing to goof around with. Get right on it - create a sense of urgency with your doctors and get all the testing and diagnoses you need with all the speed you can get.

Let us know how you are doing, okay?
 
Last edited:
Messages
3
Reaction score
0
Points
0
No headaches in awhile. I saw the neuro opthomologist in November (?). And he said they were slightly imperfect. I have terrific peripheral vision and have always done well on field tests. I am getting an mri tomorrow and the doctor is squeezing me in on Friday.

I am hoping to have this at least in the way to recovery !ifnt too late) before we go on a cruise to Alaska on the 15th
 

gnault

New
Messages
259
Reaction score
0
Points
0
I know that this is an older thread, but I just came across it. I have been noticing what appears to be issues with my vision. I have been on Lamotrigine for almost a year now. I've had a new prescription/glasses for less than a year now and it seems like things up close are good, but medium to long distance most things are not clear that once used to be. I'd think it was my glasses that were dirty, I'd adjust my glasses and within seconds the same thing. I will likely make an appointment to explain it to my optometrist to check it out/let them know about it. I need to talk to my family doctor about other issues as well.
 

valeriedl

VIP
Moderator
Supporter
Messages
4,404
Reaction score
63
Points
203
I've worn glasses since I was in second grade. I had my first seizure when I was 27 and it was very bad, I had to be put into an induced coma for about 3 weeks. When I came home from the hospital my vision had changed drastically. I believe it was both my optometrist and neuro told me that seizures in general can cause changes in your vision.

I get my eyes checked every two years and I have to get new a new prescription of glasses because my vision has changed but not nearly as bad as it did after my first seizure.
 
Top